Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 26, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 15, 2011, 4:00 AM EDT. It took effect at Apr 15, 2011, 11:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- Apr 15, 2011, 11:00 AM EDT
- Expired
- Apr 16, 2011, 3:51 AM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
612 WHUS73 KGRR 150800 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EDT FRI APR 15 2011 LMZ844>849-151600- /O.CON.KGRR.SC.Y.0031.000000T0000Z-110415T1500Z/ /O.UPG.KGRR.GL.A.0006.110415T1500Z-110416T1000Z/ /O.NEW.KGRR.GL.W.0026.110415T1500Z-110416T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 AM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: NORTHEAST WINDS TO 30 KNOTS INCREASING TO 35 KNOT GALES. * WAVES: 3 TO 6 FEET... HIGHEST FARTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
825 WHUS73 KGRR 151452 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 AM EDT FRI APR 15 2011 LMZ844>849-152300- /O.CAN.KGRR.SC.Y.0031.000000T0000Z-110415T1500Z/ /O.CON.KGRR.GL.W.0026.110415T1500Z-110416T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1052 AM EDT FRI APR 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS: EAST GALES TO 35 KNOTS THIS AFTERNOON AND TONIGHT... DIMINISHING EARLY SATURDAY MORNING. * WAVES: 3 TO 6 FEET... HIGHEST FARTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
230 WHUS73 KGRR 152016 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EDT FRI APR 15 2011 LMZ844>849-160430- /O.CON.KGRR.GL.W.0026.000000T0000Z-110416T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 PM EDT FRI APR 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS: EAST GALES TO 35 KNOTS THIS AFTERNOON AND TONIGHT... DIMINISHING EARLY SATURDAY MORNING. WINDS WILL DIMINISH BRIEFLY SATURDAY WHILE TURNING IN A CLOCKWISE DIRECTION... THEN INCREASE OUT OF THE WEST TO 30 TO 35 KNOTS AGAIN SATURDAY NIGHT. * WAVES: 3 TO 6 FEET TONIGHT... HIGHEST FARTHER OFFSHORE. WAVES SUBSIDING BRIEFLY SATURDAY THEN BUILDING SIGNIFICANTLY SATURDAY NIGHT TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
308 WHUS73 KGRR 160147 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 947 PM EDT FRI APR 15 2011 LMZ844>849-161000- /O.CON.KGRR.GL.W.0026.000000T0000Z-110416T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 947 PM EDT FRI APR 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS: EAST GALES TO 35 KNOTS DIMINISHING EARLY SATURDAY MORNING. WINDS WILL DIMINISH BRIEFLY SATURDAY THEN INCREASE OUT OF THE WEST TO 30 TO 35 KNOTS AGAIN SATURDAY NIGHT. * WAVES: 3 TO 6 FEET TONIGHT... HIGHEST FARTHER OFFSHORE. WAVES SUBSIDING BRIEFLY SATURDAY THEN BUILDING SIGNIFICANTLY SATURDAY NIGHT TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
501 WHUS73 KGRR 160751 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EDT SAT APR 16 2011 ...WINDY CONDITIONS CONTINUE... .WINDS HAVE TEMPORARILY DIMINISHED ACROSS THE REGION AS LOW PRESSURE MOVES CLOSER. WINDS WILL INCREASE BY EVENING AS COLDER AIR MOVES IN BEHIND THE DEPARTING LOW. LMZ844>849-161600- /O.CAN.KGRR.GL.W.0026.000000T0000Z-110416T1000Z/ /O.NEW.KGRR.SC.Y.0032.110416T0751Z-110416T2200Z/ /O.NEW.KGRR.GL.W.0027.110416T2200Z-110417T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 AM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SUNDAY... ...GALE WARNING IS CANCELLED EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS MORNING AND AFTERNOON. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT THIS EVENING AND REPLACES THE GALE WARNING THAT HAD BEEN IN EFFECT EARLY THIS MORNING. * WINDS: EAST WINDS TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS THIS MORNING THEN BECOMING WEST AND INCREASING TO 35 KNOT GALES THIS EVENING. * WAVES: 3 TO 6 FEET TODAY THEN BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 14, 11:55 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 14, 11:55 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT THU APR 14 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(408 PM EDT THU APR 14 2011)
A TIGHTENING PRESSURE GRADIENT IN BETWEEN A HUDSON BAY HIGH PRESSURE
SYSTEM AND STRONG LOW PRESSURE OVER MISSOURI WILL RESULT IN BRISK
EASTERLY WINDS ON FRIDAY. THE MISSOURI LOW WILL TRACK NORTHEAST
ACROSS THE GREAT LEAKS REGION FRIDAY NIGHT AND SATURDAY... BRINGING
A WIDESPREAD SOAKING RAIN. TOTAL RAINFALL AMOUNTS OF UP TO ONE INCH
ARE POSSIBLE BY SATURDAY EVENING. NEXT WEEK LOOKS RATHER UNSETTLED
WITH FREQUENT CHANCES OF RAIN AND HIGHS MOSTLY IN THE 50S.
&&
.SHORT TERM...(408 PM EDT THU APR 14 2011)
(TONIGHT THROUGH SATURDAY NIGHT)
THE MAIN ISSUE IN THE SHORT TERM CONTINUES TO BE THE SRN STREAM
SYSTEM WHICH IMPACTS THE REGION FRIDAY NIGHT INTO SATURDAY. TONIGHT
AND FRIDAY THE UPPER LOW DOES NOT MOVE MUCH AND DIGS A BIT MORE...
SO THE DOWNSTREAM RIDGE OVER MICHIGAN ACTUALLY AMPLIFIES. THIS KEEPS
US MOSTLY DRY THROUGH 00Z SAT... WHICH IS ALSO AIDED BY THE
STRENGTHENING DRY EASTERLY LOW LEVEL FLOW AROUND THE HUDSON BAY
HIGH.
ON FRIDAY NIGHT AND SATURDAY THE WHOLE H5 TROUGH BECOMES NEGATIVELY
TILTED AND THE SFC SYSTEM BECOMES OCCLUDED AS IT PASSES SLOWLY
NORTHEAST THROUGH THE REGION. THIS HAS BEEN A CONSISTENT MODEL
SOLUTION AND WILL CARRY CATEGORICAL POPS OF 80 TO 100 PCT FRIDAY
NIGHT AND SATURDAY WITH WIDESPREAD RAIN AMOUNTS OF ONE HALF TO ONE
INCH.
CURRENT THINKING IS THAT WIND SPEEDS WILL STAY JUST BELOW ADVISORY
CRITERIA FRIDAY INTO FRIDAY EVENING... WITH THE MAIN STORY PROBABLY
BEING LONG DURATION SUSTAINED WINDS AROUND 25-30 MPH. HOWEVER ONE
CONCERN IS THAT IF SOME DEEPER MIXING CAN BE ACHIEVED WITH ENOUGH
SUNSHINE ON FRIDAY... WE COULD GET A FEW GUSTS TO 45 MPH. IT WILL BE
CLOSE.
WHILE IT DOES COOL OFF ENOUGH SATURDAY EVENING ON THE BACK SIDE OF
THE SYSTEM TO POSSIBLY GET SOME SNOW SHOWERS MIXED IN WITH THE RAIN
SHOWERS... THE DEEPER MOISTURE DEPARTS RATHER ABRUPTLY AFTER 06Z.
SINCE THE DGZ DRIES OUT... SUSPECT WE WILL TRANSITION TO MAINLY JUST
SOME LIGHT DRIZZLE/SPRINKLES LATER SATURDAY NIGHT/EARLY SUNDAY
WITHIN THE LINGERING CYCLONIC COLD ADVECTION.
&&
.LONG TERM...(408 PM EDT THU APR 14 2011)
(SUNDAY THROUGH THURSDAY)
DID NOT MAKE MUCH CHANGE TO THE GOING LONG TERM FCST. IN A
NUTSHELL... A BAROCLINC ZONE REMAINS OVER OR NEAR THE REGION THROUGH
MUCH OF THE PERIOD... WITH WAVES OCCASIONAL MOVING NORTHEAST ALONG
IT APPEARS ATTM THAT WE GENERALLY REMAIN ON THE COOL SIDE OF THE
FRONTAL BOUNDARY WITH THE SVR WX THREAT BEING RELATIVELY LOW... BUT
RAIN CHANCES WILL BE NUMEROUS/FREQUENT.
&&
.AVIATION...(1152 PM EDT THU APR 14 2011)
I ADDED LOW LEVEL WIND SHEAR TO THE ALL OF THE TAFS BASED ON MODEL
SOUNDING SHOWING 35 KNOTS FROM THE EAST AT 1200 AGL. OTHERWISE NO
REAL CHANGE TO THE TAFS. MVFR CIGS/VSBY WILL COME IN AROUND 00Z AS
THE SYSTEM TO OUR SOUTWEST MOVES IN WITH GULF MOISTURE.
&&
.MARINE...(408 PM EDT THU APR 14 2011)
NORTHEAST WINDS ARE GUSTING TO 25KNOTS ALONG PORTIONS OF THE LAKE
SHORE. WE EXTENDED THE SCA INTO FRIDAY MORNING BASED MORE ON WINDS
THAN WAVES. LOOK FOR WINDS TO INCREASE A BIT OVERNIGHT AND GUST TO
30 KTS. THE EAST WINDS WILL PUSH THE HIGHEST WAVES TO THE WRN EDGE
OF THE NEAR SHORE.
&&
.HYDROLOGY...(408 PM EDT THU APR 14 2011)
WIDESPREAD ONE HALF TO ONE INCH RAINFALL AMOUNTS FRIDAY NIGHT INTO
SATURDAY OUGHT TO RESULT IN SOME RISES ON THE RIVERS. A FEW COULD
RISE TO ADVISORY LEVELS BY SUNDAY OR EARLY NEXT WEEK... BUT
SERIOUSLY DOUBT WE WILL BE DEALING WITH ANY OF THEM GOING TO FLOOD
STAGE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH FRIDAY MORNING FROM ST JOE TO
MANISTEE.
GALE WATCH ENTIRE NEARSHORE FRIDAY MORNING THROUGH FRIDAY
NIGHT.
&&
SYNOPSIS: MEADE
SHORT TERM: MEADE
LONG TERM: MEADE
AVIATION: WDM
MARINE: 93
HYDROLOGY: MEADEHazardous weather outlook, Apr 14, 10:19 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1019 PM EDT THU APR 14 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1019 PM EDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS EASTERLY WINDS OF 20 TO 30 MPH GUST TO AROUND 40 MPH AT TIMES. DESPITE COOL TEMPERATURES THE COMBINATION OF WINDY AND DRY CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER DURING THE DAY ON FRIDAY BEFORE RAIN SPREADS IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-151000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1019 PM EDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NORTHEAST WINDS GUSTING TO 30 KNOTS WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN FROM FRIDAY INTO SATURDAY AS A PERIOD OF STRONG EASTERLY WINDS ARE FORECAST. WINDS MAY REACH GALE FORCE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE 93
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.